View Full Version : Gaining weight on Concerta?


TheFitFatty
03-06-16, 04:04 AM
I've gained 4 lbs since I started taking Concerta 10 days ago. Anyone have this experience? I've barely any appetite and not really eating, so not sure why I'm gaining. Lord knows I can't afford to get any fatter!

dvdnvwls
03-06-16, 04:08 AM
I was going to say "ten days doesn't really count for much", but then realized you've been gaining almost half a pound per day. Is something else going on besides ADHD and Concerta?

TheFitFatty
03-06-16, 04:09 AM
Nope. Not a thing. :/

Simargl
03-06-16, 06:49 AM
Has concerta effected your appetite? Have any of your eating habits changed? Are you drinking lots of water?

My biggest suggestion is to stay hydrated and possibly drink more water than normal.

TheFitFatty
03-06-16, 06:58 AM
I'm drinking loads of water, and eating less. Over the past week I've had two hardboiled eggs for breakfast (one and a half today) a cup of coffee and then a healthy dinner hours later (not hungry for lunch, unless I go to the gym, then I try and eat a bit of salad afterwards).

dvdnvwls
03-06-16, 05:28 PM
If you skip lunch, your dinner will probably be too big, or you will "hit the snacks" later in the evening. Making yourself eat a large healthy lunch even though you're not hungry is one of the best tips for success on this type of medication.

TheFitFatty
03-07-16, 12:37 AM
Only picked at dinner last night, so compared to what I used to eat it was much smaller then normal. Maybe I'm just retaining water. :/

dvdnvwls
03-07-16, 02:41 AM
Only picked at dinner last night, so compared to what I used to eat it was much smaller then normal. Maybe I'm just retaining water. :/
Maybe, though that would be somewhat odd, since if anything Concerta causes water loss.

I'm confused - if you're hardly eating and still you gain nearly half a pound per day for 10 days, something strange is going on. Maybe you should take this to a doctor.

TheFitFatty
03-07-16, 03:02 AM
Urgh. I hate doctors. But yes, if it doesn't change by next week I'll take it to a doctor. :(

Waitingame
04-09-16, 12:42 PM
Me, too. I have the most boring diet in the world - eat basically the same things every day, & didn't change that when going to Concerta from Dex/Adderall.

I have noticed when it wears off I am worse about organization & motivation than when I started. Don't want to do anything at all. So could be there's less activity. But the speed with which the weight has packed on has been alarming.

I will add that I received the "authorized" generic as opposed to brand, and it is not like when I was on brand Concerta 7 yrs ago. First two days were "honeymoon & then blah. Never did respond as well to Ritalin. Have been smoking like a fiend as well & was very close to stopping before starting Concerta de generico. It gives me some kind of hand-to-mouth anxiety although I'm not eating because I have nothing to eat at home.

Had to give up coffee because it was making me too wired, so that may be the causative factor. And I do think there's something to Concerta pushing different buttons on your metabolism.

Final thought is that sometimes I have weird reactions to fillers in meds & can pack on 5 lbs of water weight just from that. Could be the osmotic device in generic Concerta is nothing more than one of those magic sponges you see on late night tv, & apparently they are all lodged in my abdomen. .. :-) Good luck - I think I will be leaving Camp Concerta and going back to Adderall home.